DIY medication - playing with fire?

I first came to this site some 3 months ago because I was shaking on the inside but had no visible tremor. I asked if this could be anxiety because I don't have seem to have the symptoms that other bloggers experience - just the shaking.I noticed that when I took my nightly Zopiclone, the shaking went away. I've been to the GP, had blood tests etc and nothing seems to be wrong. In the meantime, the shaking has quietened down but most days it returns round about mid-day and again about 5'ish, so I cut my Zopiclone into quarters and take a quarter when the feeling starts. It works! Of course, this means my nightly ration of Zopiclone is reduced but I'd rather have sleeplessness than the shaking. But I can't help wondering if this DIY plan will come back to bite me?

6 Replies

  • Hi

    That might be the comedown giving you the shaking, my initial idea was low blood sugar, which wouldn't necessary show up on a blood test unless you took a prick test when the shakes started.

    I like your idea how to solve it, well done



  • Many thanks for your thoughtful reply. I don't think it's a low blood sugar problem - I've had that during my long life and this is completely different. Hard to describe when the only language we have is 'shaking', 'trembling', 'quivering' etc - they all mean different things to different people. Much the same as 'anxiety', stress', 'depression' are all used interchangeably in every day usage. But thanks again for the encouragement.

  • Hi Joella,

    Certainly Zopiclone are considered a sleeeping tablet and designed for sedation to allow 7-8 hours deep sleep, I would advise you to go talk to your GP about the internal shaking - is this general "nervousness / edginess". heart palpitations or what form does it take? Depending on what you need to do during waking hours -e.g do you drive or operate any machinery etc? taking a strong sedative is risky. Don't risk your personal safety - talk to your GP about your options.

    Best of luck and take care, Mallet-head

  • Thank you mallet-head. I have told my GP about the internal shakes - hence the blood tests etc. I'll try to pluck up courage to tell her I've been playing around with my medication but I don't think she'll approve! Thanks for caring.

  • Be carful if you're sedating yourself during the day with anything like driving. Zopiclone isn't allowed as a long term solution I think.

  • Point taken. Many thanks,

You may also like...